HomeHealthWhat is myocarditis, the possible adverse reaction to the Pfizer vaccine in adolescents
What is myocarditis, the possible adverse reaction to the Pfizer vaccine in adolescents
June 11, 2021
The strategy that has been used in different countries of the world is to vaccinate the elderly population to end the pandemic. When Israel succeeded in vaccinating the 60% of its population, It started with teenagers, giving them the Pfizer vaccine. However, more than a dozen cases of myocarditis were presented as a possible adverse reaction to doses.
Does the Pfizer vaccine cause myocarditis?
On the front line, no. Pfizer's vaccine is not intended to cause this disease under any concept. On the contrary, receiving the inoculation is a tool for the human body to protect itself against a COVID-19 infection.
But a scandal in Israel raised doubts when a series of cases of young people affected by this condition were presented. The impact was so great that a team of Israeli researchers is studying the relationship of the Pfizer / BioNTech alternative with 60 cases of myocarditis in adolescents. After receiving the antidote, they reported an inflammation in the heart muscle, according to the coverage of France24. Two of these lost their lives.
This phenomenon also occurred in the United States in 7 young men. The median age is between 14 and 19 years old, according to Forbes. None of them had terminal illnesses or previous significant medical conditions.
However, in Israel the majority were exceeded by 56 cases that arose from the second dose. Except for the two deaths, the other cases recovered with hospital treatment. Experts point out that these are cases "Extremely unusual."
Is it a causal relationship?
About 7 million people have received the Pfizer antidote with both doses. According to the findings of research conducted in Israel, the causal relationship between inoculation and disease is still diffuse. In this regard, Ugur Sahin, Executive Director of BioNTech, highlighted the following:
“What we already did was search our database where we have available information on more than 200 million people who have been vaccinated. And, so far, from what we've seen, we haven't found any significant evidence of this inflammation of the heart muscle. "
It is still too early to ensure that this alternative generates an adverse reaction related to myocarditis in patients who receive it. Rather, it only frustrates international efforts to end the COVID-19 health emergency. So far, immunization is the most solid way for us to finally see an end to the pandemic that has caused such serious social and economic consequences.
Research continues until finding out what has caused the phenomenon in adolescents and if new reactions could be generated. Or if, on the contrary, it is about other factors that are not yet clear.
what do you think about it? Is it a causal situation or a potential danger to young people?